Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
179 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes dizziness while on Trazadone and Klonopin?

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3132 Questions

default
Posted on Mon, 7 May 2018 in Mental Health
Question: I am currently taking Trazadone 50mg for depression and sleep problems, Klonopin .05mg for anxiety disorder and essential tremors in my hands, and Nortriptyline for debilitating Gi tract spasms 50 mg.
I have had a lot of dizziness and light headed east upon standing. My question and concern is that my memory is severely compromised which scares me. For example, I broke up with my boyfriend last week that I don't remember and did so again today. I will be 70 in April.
doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
I think klonopin need to be removed

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

Considering the fact that you are almost 70 years of age and there is rapid decline in memory, I feel klonopin should be avoided as far as possible. In case it is necessary to continue the dose can be decreased to 0.25 mg.

Regarding other medications and symptoms I feel you are developing postural hypotension as evidenced by dizziness and lightheadedness on standing. This is rightly possible that there are two medications which can contribute to postural hypotension in addition to your age.

Considering above two facts it will be better if the choice of medications can be reconsidered by your doctor.


My recommendation is to go for trazodone 100 mg and klonopin 0.25 (if necessary).

I hope this helps you.
Feel free to write back to me if you have more questions.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Lightheadedness

doctor1 MD

I have been having headaches with lightheadedness, sinus pressure around my eyes and nose as well as in the top and back of my head. I also have...

doctor1 MD

i had breast reduction sergary three weeks ago, since then i have sufferd with light headedness, and feeling very cold in the hands and feet, i am...

doctor1 MD

Hello. I had Tuberculosis from travelling in 2008 and was treated one year later in 2009 with the 6 month routine meds. Since then and post...

doctor1 MD

I have high blood pressure and have had blood pressure for 4 years. It developed sometime in my last trimester of pregnancy but I didn t have...

doctor1 MD

Hello, i used the CLR cleaner to clean my sink afterwards sprayed it with bleach once the clr was washed away. had lightheadedness for about 15...

doctor1 MD

I’ve been experiencing severe vaginal itching . Internal and external. Also, little white pieces of discharge in and out of my vagina. started...